Drought, Franklin
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.155, -86.092 (the zone’s center; the record gives no point)
The issuance of the Drought Monitor on the 14th expanded Severe (D2) Drought conditions to include Lincoln and Moore Counties, and across the remainder of Franklin County.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
The issuance of the Drought Monitor on the 14th expanded Severe (D2) Drought conditions to include Lincoln and Moore Counties, and across the remainder of Franklin County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 31, 10:53 PM CST, 1 hour 7 minutes earlier.
Area Forecast Discussion National Weather Service Huntsville AL 1153 PM CDT TUE MAY 31 2016 .UPDATE... For 06Z TAFs. && .DISCUSSION... (Issued 919 PM CDT TUE MAY 31 2016) Large area of convection over the srn plains/TX is beginning to decrease in areal coverage/intensity. Smaller area of convection over central/srn MS also looks to be weakening. Upper flow over this area in MS is mainly zonal, thus if these shra/tsra hold together, they should stay south of the TN Valley overnight. Went ahead and removed pcpn wording in the fcst/grids. With all of the convection to our west, expect to see sct/bkn ci for most of the overnight hours. The rest of the fcst looks good attm. 007 && .AVIATION... For 06Z TAFs: Even with some mid/high clouds lingering across the area this late Tue evening, VFR conds prevail at both primary TAF sites. A few shra/tsra are again xpcted across the general area during the day Wed, as a weak cold front approaches from the w. However, confidence in placement/timing of any convection is fairly low attm. A few more mid/high clouds should otherwise develop over much of the area Wed in response to daytime heating. 09 && .HUN Watches/Warnings/Advisories... AL...NONE. TN...NONE. && For more information please visit our website at weather.gov/huntsville.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 819 PM CDT TUE MAY 31 2016 ALZ001>010-016-TNZ076-096-097-011300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 819 PM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY ACROSS THE ENTIRE TENNESSEE VALLEY. THERE IS A BETTER CHANCE OF THUNDERSTORMS THURSDAY THROUGH MONDAY AS A COLD FRONT APPROACHES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648995, 650021, 650022.